MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was attempted using a watchman truseal access system (was).During the transseptal puncture and the was crossing the interatrial septum a pericardial effusion (pe) was discovered.The pe increased in size and the patient became hypotensive.After a pericardial drain was placed, blood was recirculated to the patient.The activated coagulation time (act) of the patient was 368 seconds at this point in the procedure.720ml of blood was drained and protamine was administered.Following administration of protamine an additional 180ml of blood was drained.After this additional blood was drained the act of the patient was 116 seconds.A further 10ml of blood was drained and the laa closure procedure was aborted.At an unspecified time following the procedure a pericardial window was placed.Six days post index procedure the patient fully recovered and was discharged.
 
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was attempted using a watchman truseal access system (was).During the transseptal puncture and the was crossing the interatrial septum a pericardial effusion (pe) was discovered.The pe increased in size and the patient became hypotensive.After a pericardial drain was placed, blood was recirculated to the patient.The activated coagulation time (act) of the patient was 368 seconds at this point in the procedure.720ml of blood was drained and protamine was administered.Following administration of protamine an additional 180ml of blood was drained.After this additional blood was drained the act of the patient was 116 seconds.A further 10ml of blood was drained and the laa closure procedure was aborted.At an unspecified time following the procedure a pericardial window was placed.Six days post index procedure the patient fully recovered and was discharged.It was further reported the patient recovery took place in the intensive care unit.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15330063
Report Number2124215-2022-32534
Device Sequence Number5374847
Product Code DQY
UDI-Device Identifier08714729965718
UDI-Public08714729965718
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model NumberM635TU70020
Device Catalogue NumberM635TU70020
Device Lot Number0028918749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient RaceWhite